Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 22, NWS Brownsville, TX

May 10, 2006Hidalgo County, Kenedy County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at May 10, 2006, 3:59 PM CDT for Hidalgo County, Kenedy County, Texas. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2006, 3:59 PM CDT (20:59 UTC)
Expired
May 10, 2006, 4:45 PM CDT
In force
46 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

Counties Hidalgo County, TX, Kenedy County, TX

The radar

The Brownsville radar (KBRO), 106 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 4:45 PM CDTHAIL 0.520 Nnw Raymondville, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 3:20 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 9.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2006-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2544 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2006-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2544 J/kg
Mixed-layer CIN
-379 J/kg
Mixed-layer LCL
1522 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 102059
SVRBRO
TXC215-261-102145-
/O.NEW.KBRO.SV.W.0022.060510T2059Z-060510T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
359 PM CDT WED MAY 10 2006

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS
  SOUTHWESTERN KENEDY COUNTY IN DEEP SOUTH TEXAS

* UNTIL 445 PM CDT

* AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  EXTREME SOUTHWESTERN KENEDY COUNTY...OR ABOUT 16 MILES NORTHEAST OF
  SAN MANUEL...AND MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHWESTERN KENEDY COUNTY AT 410 PM CDT
  RURAL SOUTHERN KENEDY COUNTY AT 430 PM CDT

LAT...LON 2685 9802 2668 9806 2660 9776 2683 9765

$$

PHILO
2 follow-up statements
000 
WWUS54 KBRO 102115
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
413 PM CDT WED MAY 10 2006

TXC215-261-102145-
/O.CON.KBRO.SV.W.0022.000000T0000Z-060510T2145Z/
HIDALGO TX-KENEDY TX-
413 PM CDT WED MAY 10 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM CDT FOR
SOUTHWESTERN KENEDY AND NORTHEASTERN HIDALGO COUNTIES...

AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER 
SOUTHWESTERN KENEDY COUNTY...OR ABOUT 6 MILES WEST OF HIGHWAY 77 IN 
SOUTHERN KENEDY COUNTY...MOVING EAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHERN KENEDY COUNTY OVER HIGHWAY 77 AT 430 PM CDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR DEEP SOUTH TEXAS.

LAT...LON 2685 9802 2668 9806 2660 9776 2683 9765

$$

PHILO
000 
WWUS54 KBRO 102134
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
434 PM CDT WED MAY 10 2006

TXC215-261-102145-
/O.CON.KBRO.SV.W.0022.000000T0000Z-060510T2145Z/
HIDALGO TX-KENEDY TX-
434 PM CDT WED MAY 10 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM CDT FOR
SOUTHWESTERN KENEDY AND NORTHEASTERN HIDALGO COUNTIES...

AT 434 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED OVER SOUTH CENTRAL KENEDY COUNTY...NOW 
CROSSING HIGHWAY 77 AS IT MOVES EAST AT 10 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR DEEP SOUTH TEXAS.

LAT...LON 2685 9802 2668 9806 2660 9776 2683 9765

$$

PHILO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 1:43 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, May 10, 1:43 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
143 PM CDT WED MAY 10 2006

.DISCUSSION...
TEMPERATURES ARE SOARING THIS AFTERNOON...WITH TWO SEPARATE
FACTORS. FOR THE LOWER VALLEY...DUE SOUTH WINDS ARE CONTRIBUTING
TO HOT AND VERY HUMID CONDITIONS. TO THE NORTH AND WEST...A
PREFRONTAL TROUGH HAS TURNED WINDS TO THE NORTHWEST AND IS
BEGINNING TO USHER IN DRIER AIR. THE DRIER AIR IS LETTING
TEMPERATURES JUMP UP...WITH HEBBRONVILLE AND FALFURRIAS HITTING
106 DEGREES AT THE LAST UPDATE. THE MAIN COLD FRONT IS JUST NOW
REACHING THE SAN ANTONIO AREA. HEATING AND THE FRONT WILL LIKELY
SPARK SHOWER AND THUNDERSTORM ACTIVITY ACROSS SOUTH TEXAS LATER
THIS AFTERNOON. IT LOOKS LIKE SEVERE WEATHER WILL BE LIMITED IN
DEEP SOUTH TEXAS...WITH THE BEST DYNAMICS FARTHER NORTH AND EAST.
TCU ARE ALREADY STARTING TO POP FROM HBV TO ZAPATA.

THE FRONT WILL SWEEP THROUGH TONIGHT AND EARLY TOMORROW. ONCE THE
FRONT PASSES...MODELS INDICATE THAT MOST PRECIPITATION WILL
END...BUT CLOUD COVER WILL REMAIN THROUGH MOST OF THE AFTERNOON.
TEMPS WILL BE MUCH LOWER TOMORROW IN THE MID TO UPPER 80S. WINDS
WILL TURN BACK TO SOUTHEAST BY SATURDAY. A SECOND FRONT IS
POSSIBLE ON SUNDAY...BUT MAY BE MORE OF A BACK DOOR FRONT. WINDS
WILL SHIFT TO THE NORTHEAST...BUT CONDITIONS MAY BE TOO DRY FOR
RAINFALL. CONDITIONS SHOULD REMAIN QUIET THEREAFTER WITH DRIER AIR
AND NORTHWEST FLOW ALOFT.

&&

.MARINE...
BUOY 020 INDICATES SOUTH WINDS AT AROUND 15 KNOTS AND SEAS OF 4
TO 5 FEET AT 11 AM. WINDS PICKED UP SOME OVER THE LAGUNA
MADRE...SO ISSUED A SCA THROUGH 8 PM. A FRONT PUSHES THROUGH THE
LOWER TEXAS COASTLINE THURSDAY MORNING AROUND DAY BREAK...SHIFTING
THE WINDS TO THE NORTH AND NORTHEAST. WAVE WATCH III GUIDANCE
INDICATES THAT SEAS WILL BUILD TO 2.5 METERS FROM 12 TO 15Z
THURSDAY. WINDS WILL BE STRONG FOR SEVERAL HOURS AFTER THE FRONT
MOVES THROUGH...REACHING 25 TO 30 KNOTS OFFSHORE BY MID MORNING.
THE GRADIENT WILL BEGIN TO RELAX BY THURSDAY NIGHT INTO FRIDAY
MORNING HOWEVER...AS THE SURFACE HIGH IN THE WAKE OF THE FRONT
SHIFTS TO THE EAST. THIS WILL RESULT IN A MORE ONSHORE SURFACE
FLOW INTO SATURDAY AND SUNDAY. MODEL GUIDANCE PUSHES ANOTHER COLD
FRONT THROUGH THE AREA SUNDAY NIGHT TO EARLY MONDAY
MORNING...SHIFTING WINDS TO NORTHEAST AGAIN...BUT THE MODEL
INDICATES A SLIGHTLY WEAKER PUSH...WITH WINDS AND SEAS NOW PROGGED
TO BE LESS THAN BEFORE...AND PERHAPS BORDERLINE SCA CRITERIA.

&&

.AVIATION...
A COLD FRONT IS NOW MOVING THROUGH SOUTH TEXAS AT AROUND 15
KNOTS. THIS FRONT MAY HELP SPARK CONVECTIVE ACTIVITY LATER TODAY
AND TONIGHT AS IT APPROACHES FROM THE NORTH. HEAVIER STORMS MAY
OCCUR IN THE MID VALLEY AROUND MCALLEN. HEAVY RAINFALL AND GUSTY
WINDS ARE THE MAIN THREATS AT THE MOMENT. GUSTY NORTH WINDS WILL
SET UP FOR EARLY THURSDAY MORNING...WITH THE FRONT MOVING THROUGH
BROWNSVILLE AROUND DAYBREAK.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  73  79  65  85  73 /  40  30  10  10  10
BROWNSVILLE          74  83  65  89  73 /  40  30  10  10  10
HARLINGEN            72  83  64  89  71 /  40  30  10  10  10
MCALLEN              72  87  66  90  72 /  40  30  10  10  10
RIO GRANDE CITY      72  89  66  92  72 /  30  20  10  10  10
SOUTH PADRE ISLAND   74  80  69  82  74 /  40  30  10  10  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

64/54/MARTINEZ
Hazardous weather outlook, May 10, 3:35 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
335 PM CDT WED MAY 10 2006

TXZ248>257-111100-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
335 PM CDT WED MAY 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM WATCH NUMBER 337 HAS BEEN ISSUED FOR DEEP SOUTH
TEXAS UNTIL 10 PM CDT. THIS INCLUDES THE COUNTIES OF ZAPATA...JIM
HOGG...STARR...WILLACY...HIDALGO...KENEDY...BROOKS AND CAMERON.
SEVERE THUNDERSTORMS WITH DAMAGING WINDS...HAIL AND VERY HEAVY
RAINFALL ARE POSSIBLE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SMALL CRAFT ADVISORY IS IN EFFECT THURSDAY MORNING FOR STRONG
NORTH WINDS AND HIGHER SEAS BEHIND A COLD FRONT. CONDITIONS WILL
IMPROVE BY THURSDAY EVENING.

WINDS AND SEAS MAY BUILD TO SMALL CRAFT ADVISORY CRITERIA BEGINNING
SATURDAY AHEAD OF ANOTHER FRONT EXPECTED SUNDAY NIGHT. WINDS WILL
SHIFT TO NORTHEAST BEHIND THE FRONT SUNDAY NIGHT...AND THEN REMAIN
NEAR 20 KNOTS THROUGH EARLY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

In the hours before

Special weather statement, May 10, 10:10 AM CDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1010 AM CDT WED MAY 10 2006

TXZ248>257-110000-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
1010 AM CDT WED MAY 10 2006

...HEAT INDICES 105 TO 115 EXPECTED THIS AFTERNOON...

TEMPERATURES IN DEEP SOUTH TEXAS ARE EXPECTED TO REACH BETWEEN 95
AND 105 DEGREES THIS AFTERNOON...WITH RELATIVE HUMIDITIES EXPECTED
TO RANGE BETWEEN 40 AND 55 PERCENT. THIS TRANSLATES INTO HEAT
INDEX READINGS OF 105 TO 115 DEGREES DURING THE AFTERNOON HOURS
ACROSS THE VALLEY. A COLD FRONT EXPECTED OVERNIGHT WILL RESULT IN
DECREASED HIGH TEMPERATURES ON THURSDAY.

ELDERLY PEOPLE SHOULD REMAIN IN AIR CONDITIONED LOCATIONS TODAY.
DO NOT LEAVE PETS OR CHILDREN UNATTENDED IN VEHICLES. PEOPLE WHO
NEED TO REMAIN OUTDOORS FOR EXTENDED PERIODS OF TIME ARE URGED TO
TAKE FREQUENT BREAKS AND DRINK PLENTY OF WATER.

64/69
Local storm report, May 10, 3:45 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
345 PM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     HAIL             19 NE ZAPATA            27.09N 99.04W
05/10/2006  E0.75 INCH       ZAPATA             TX   CO-OP OBSERVER

            REPORTED AT THE FANDANGO RIG/PLANT

&&

KVANSPEY

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 9:47 AM CDTMarine Weather StatementBRO21 hr
May 10, 3:31 PM CDTSevere Thunderstorm WarningBROJim Hogg, Zapata49 min
May 10, 4:03 PM CDTSevere Thunderstorm WarningBROJim Hogg27 min
May 10, 4:26 PM CDTSevere Thunderstorm WarningBROBrooks, Jim Hogg34 min
May 10, 4:45 PM CDTSevere Thunderstorm WarningBROKenedy26 min
May 10, 4:48 PM CDTSevere Thunderstorm WarningBROHidalgo, Kenedy, Willacy42 min
May 10, 4:59 PM CDTSevere Thunderstorm WarningBROHidalgo46 min
May 10, 5:00 PM CDTSevere Thunderstorm WarningBROBrooks30 min
May 10, 5:13 PM CDTSevere Thunderstorm WarningBROHidalgo47 min
May 10, 5:30 PM CDTSevere Thunderstorm WarningBROBrooks, Hidalgo, Kenedy, Willacy60 min
May 10, 5:46 PM CDTSevere Thunderstorm WarningBROHidalgo20 min
May 10, 5:55 PM CDTSpecial Marine WarningBRO65 min
May 10, 5:59 PM CDTFlash Flood WarningBROHidalgo61 min
May 10, 6:05 PM CDTSevere Thunderstorm WarningBROKenedy25 min
May 10, 6:29 PM CDTTornado WarningBROKenedy31 min
May 10, 6:30 PM CDTSevere Thunderstorm WarningBROHidalgo, Willacy45 min
May 10, 6:31 PM CDTSevere Thunderstorm WarningBROCameron, Hidalgo44 min
May 10, 6:45 PM CDTSevere Thunderstorm WarningBROHidalgo30 min
May 10, 6:58 PM CDTSevere Thunderstorm WarningBROKenedy32 min
May 10, 6:59 PM CDTSevere Thunderstorm WarningBROCameron, Willacy31 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.